Skip to main content
Log in

A Note on The Asymptotic Solution of Second Order Nonlinear Differential Equation

  • Published:
Mediterranean Journal of Mathematics Aims and scope Submit manuscript

Abstract

We study the existence of solutions of second-order nonlinear differential equations. It is shown that the second-order nonlinear differential equation \(x^{\prime \prime }=f(t,x,x^{\prime })\) has a positive (and so non-oscillatory) solution asymptotic to the function \(\varphi (t)=t\) at \( \infty \) and satisfies the initial condition \(x(0)=0\).

This is a preview of subscription content, log in via an institution to check access.

Access this article

We’re sorry, something doesn't seem to be working properly.

Please try refreshing the page. If that doesn't work, please contact support so we can address the problem.

Similar content being viewed by others

References

  1. Agarwal, R.P., Djebali, C., Moussaoui, T., Mustafa, O.G.: On the asymptotic integration of nonlinear differential equations. J. Comput. Appl. Math. 202, 352–376 (2007)

    Article  MathSciNet  Google Scholar 

  2. Aslanov, A.: A note on the positive solutions of second order differential equations. Monatsh. Math. 183, 229–239 (2016)

    Article  MathSciNet  Google Scholar 

  3. Aslanov, A.: On the asymptotic behavior of positive solutions to nonlinear second-order differential equations. Monatsh. Math. 2, 2 (2021). https://doi.org/10.1007/s00605-021-01630-9

    Article  Google Scholar 

  4. Bihari, I.: Researches of the boundedness and stability of the solutions of non-linear differential equations. Acta Math. Acad. Sci. Hung. 8, 261–278 (1957)

    Article  MathSciNet  Google Scholar 

  5. Boas, M.L., Boas, R.P., Jr., Levinson, N.: The growth of solutions of a differential equation. Duke Math. J. 9, 847–853 (1942)

    Article  MathSciNet  Google Scholar 

  6. Caligo, O.: Comportamento asintotico degli integrali dell’equazione \( y^{\prime \prime }+a(t)y=0\), nell’ipotesi \(\lim _{t\rightarrow \infty }a(t)=0\). Boll. Un. Mat. Ital. 3, 286–295 (1941)

    MathSciNet  MATH  Google Scholar 

  7. Constantin, A.: On the existence of positive solutions of second-order differential equations. Ann. Mat. Pura Appl. 184, 131–138 (2005)

    Article  MathSciNet  Google Scholar 

  8. Park, S., Tan, D.H.: Remarks on the Schauder–Tychonoff fixed-point theorem. Vietnam J. Math. 28, 127–132 (2000)

    MathSciNet  MATH  Google Scholar 

  9. Eastham, M.S.P.: The Asymptotic Solution of Linear Differential Systems. Applications of the Levinson Theorem. Clarendon Press, Oxford (1989)

    MATH  Google Scholar 

  10. Ertem, T., Zafer, A.: Asymptotic integration of second-order nonlinear differential equations via principal and nonprincipal solutions. Appl. Math. Comput. 219, 5876–5886 (2013)

    MathSciNet  MATH  Google Scholar 

  11. Ertem, T., Zafer, A.: Existence of solutions for a class of nonlinear boundary value problems on half-line. Boundary Value Prbl. 43, 2 (2012)

    MATH  Google Scholar 

  12. Ertem, T., Zafer, A.: Monotone positive solutions for a class of second-order nonlinear differential equations. J. Comput. Appl. Math. 259, 672–681 (2014)

    Article  MathSciNet  Google Scholar 

  13. Hale, J.K., Onuchic, N.: On the asymptotic behavior of solutions of a class of differential equations. Contrib. Diff. Equ. 2, 61–75 (1963)

    MathSciNet  MATH  Google Scholar 

  14. Haupt, O.: Über das asymptotische verhalten der lösungen gewisser linearer gewöhnlicher differentialgleichungen. Math. Z. 48, 289–292 (1942)

    Article  MathSciNet  Google Scholar 

  15. Kiguradze, I.T., Chanturia, T.A.: Asymptotic Properties of Solutions of Nonautonomous Ordinary Differential Equations. Kluwer Academic Publishers, Dordrecht (1993)

    Book  Google Scholar 

  16. Lipovan, O.: On the asymptotic behavior of the solutions to a class of second order nonlinear differential equations. Glasgow Math. J. 45, 179–187 (2003)

    Article  MathSciNet  Google Scholar 

  17. Mingarelli, A.B.: Note on a non-oscilation theorem of Atkinson, Electron. J. Differ. Equ., Vol. (2004), No. 22, pp. 1–6. ISSN: 1072-6691. http://ejde.math.txstate.edu

  18. Mustafa, O.G., Rogovchenko, Y.V.: Asymptotic integration of a class of nonlinear differential equations. Appl. Math. Lett. 19, 849–853 (2006)

    Article  MathSciNet  Google Scholar 

  19. Yin, Z.: Monotone positive solutions of second-order nonlinear differential equations. Nonlinear Anal. 54, 391–403 (2003)

  20. Zhao, Z.: Positive Solutions of Nonlinear Second Order Ordinary Differential Equations. Proc. Am. Math. Soc. 121, 465–469 (1994)

    Article  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Afgan Aslanov.

Ethics declarations

Conflict of interests

The author declares that there is no conflict of interests regarding the publication of this paper.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Aslanov, A. A Note on The Asymptotic Solution of Second Order Nonlinear Differential Equation. Mediterr. J. Math. 19, 233 (2022). https://doi.org/10.1007/s00009-022-02154-8

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1007/s00009-022-02154-8

Keywords

Mathematics Subject Classification

Navigation